Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urinary tract infections

Question: Recurrent UTI


 shivraj - Sat Mar 12, 2005 1:09 am

i am having recurrent UTI for 4 months :( .. and am so depressed... i have been taking treatment since i got this disease. Doctor has given me many oral antibiotics like cefixime , cefetaxime, nitroforentine, levofloxcin, gatifloxcin..etc each for seven days course... now he is saying that all oral medicins he has already given to me..and now what left are injections....i have so much work that i don't have time to go Hospital and take injections..My question is that ......can i take each oral medicine only for seven days not more than that and are these the only medicine(antibiotics) i can take orally..
 Theresa Jones, RN - Sat Mar 12, 2005 3:53 am

User avatar Hi shivraj,
Recurrent UTI's can be very frustrating indeed. A couple of other oral antibiotics used in treatment of UTI's are Trimethoprim-Sulfamethazone, Bactrim, usually given for 10 days.
Low doses of an antibiotic such as TMP/SMZ or nitrofurantoin can be taken daily for 6 months usually taken at bedtime. Some other things you can do are drink plenty of water, (cranberry juice if it's available). If not vitamin C supplements have the same effect. Take showers instead of tub baths. After using the bathroom wipe from front to back. Void, (go to the bathroom and urinate) after sexual intercourse. I hope this information is helpful.
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us